Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 33, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2024, 5:03 PM MST for Santa Cruz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2024, 5:03 PM MST (00:03 UTC)
- Expired
- Jul 25, 2024, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3224 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WGUS55 KTWC 260003
FFWTWC
AZC023-260315-
/O.NEW.KTWC.FF.W.0033.240726T0003Z-240726T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
503 PM MST Thu Jul 25 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Santa Cruz County in southeastern Arizona...
* Until 815 PM MST.
* At 503 PM MST, Doppler radar indicated thunderstorms producing
between 1 and 2 inches of rain has fallen east of Interstate 10,
between Rio Rico and Tubac. Flash flooding is ongoing or expected
to begin shortly, especially along Josephine Canyon Wash east of
Tumacacori.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Rio Rico.
This includes Interstate 19 between mile markers 12 and 17.
This includes the following streams and drainages...
Santa Cruz River, Josephine Canyon and Sonoita Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3148 11093 3147 11101 3148 11107 3155 11106
3160 11100 3163 11094 3160 11091 3156 11087
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
329
WGUS75 KTWC 260306
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
806 PM MST Thu Jul 25 2024
AZC023-260316-
/O.EXP.KTWC.FF.W.0033.000000T0000Z-240726T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
806 PM MST Thu Jul 25 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MST THIS EVENING FOR
CENTRAL SANTA CRUZ COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3148 11093 3147 11101 3148 11107 3155 11106
3160 11100 3163 11094 3160 11091 3156 11087
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:06 PM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 25, 1:06 PM MST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 106 PM MST Thu Jul 25 2024 .SYNOPSIS... Daily chances for showers and thunderstorms are expected through the weekend and into next week with the main threats being strong gusty winds and heavy rainfall. && .DISCUSSION...It's shaping up to be another active day with a very similar look and feel to what we saw yesterday. As of this writing, we already have thunderstorms over the White Mountains and isolated activity developing over the T.O. Nation. Elsewhere, skies are mostly clear to partly cloudy with considerable cumulus development over the Sky Islands and some adjacent valleys. Convective parameters and thermodynamics are in place for a busy afternoon and evening with the deepest moisture and highest CAPE values of 1000- 1500 J/KG from Tucson westward. PWAT values are around 1.4" near Tucson to around 1.75" over western Pima County, while it is a bit drier east of Tucson with PWAT's closer to 1 inch. These values out east are still high enough to result in convection pushing off the White Mountains under around 10 kts of NE mid level flow. Separately, additional scattered thunderstorms will developing through the afternoon across much of the forecast area. As the activity pushes off the mountains and we continue to see additional storms develop off of outflows, a more organized complex of thunderstorms is most likely over the T.O. Nation heading into the evening hours. Overall, the greatest threat area outlined by the HREF for both wind and flash flooding potential will be across SE Pinal and Pima County including the T.O. Nation. Thunderstorms should weaken later this evening with any remaining shower activity diminishing overnight. The mid/upper level high will nudge a bit more to the south Friday over western Arizona with the mid level steering flow weakening into the 5 to 10 kt range. Given the deep moisture in place (PWAT around 1 inch near the NM border to around 1.8" western deserts), expect a continued heavy rain/flash flooding and wind/wet microburst threat for the thunderstorms Friday into Friday evening. For this weekend, the high center will shift towards the east, centered just to our west during the day Saturday, nearly overhead Saturday night and over southern Arizona and then into southern New Mexico by Sunday. This pattern setup will result in the best chances for thunderstorms both Saturday and Sunday from Tucson south and eastward. The high isn't very strong so even though it'll be nearby, we won't really see a noticeable change in temperatures. For next week, the flow pattern will be more south to southeasterly as the high remains to our east. An inverted trough early next week may help amplify the convection a bit, though confidence on those details is low. Bottomline is expect a continuation of daily rounds of showers and thunderstorms next week with day-to-day variability in coverage. Temperatures generally 2 to 6 degrees above normal through the forecast period. && .AVIATION...Valid through 27/00Z. SCT-BKN clouds AOA 7-11k ft AGL with scattered to numerous SHRA/TSRA impacting much of the forecast area and moving from the NE to the SW ending thru 26/06Z. Another round of SHRA/TSRA expected aft 26/19Z Friday. Strong winds to 40-60 kts possible near the strongest TSRA with MVFR conditions. Outside of TSRA, surface winds will generally be easterly/southeasterly and remain under 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Scattered afternoon and evening showers and thunderstorms with day to day variability on which areas will see the best chance of rainfall. This afternoon through Friday is looking particularly active at this time, with each day having the threat of heavy rain, localized flash flooding and strong gusty winds. Minimum relative humidities will be 20 to 30 percent in most lower elevation locations and 25 to 40 percent in mountain areas. Away from thunderstorms, 20-foot winds will generally be 15 mph or less, with afternoon/early evening gusts to 20-25 mph and light winds overnight. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 25, 2:19 PM MST, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
219 PM MST Thu Jul 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Tstm Wnd Dmg Sells 31.92N 111.87W
07/25/2024 Pima AZ Emergency Mngr
Power pole down on Hwy 86 near Assembly of
God Church.
&&
AHSpecial weather statement, Jul 25, 4:16 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Tucson AZ
416 PM MST Thu Jul 25 2024
AZZ509-510-260000-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
416 PM MST Thu Jul 25 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GRAHAM AND
NORTHWESTERN GREENLEE COUNTIES THROUGH 500 PM MST...
At 414 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms along Highway 191 around 15 miles northwest of
Morenci, or 18 miles northwest of Clifton, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph an localized heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morenci, Hannagan Meadow, and Rose Peak.
This includes Route 191 between mile markers 169 and 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3373 10924 3294 10935 3305 10974 3364 10952
3366 10948 3369 10948 3370 10947 3369 10946
3371 10945 3371 10941 3373 10935
TIME...MOT...LOC 2314Z 011DEG 15KT 3325 10945
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWRLocal storm report, Jul 25, 5:00 PM MST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
500 PM MST Thu Jul 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Tstm Wnd Dmg 8 N Tucson 32.31N 110.90W
07/25/2024 Pima AZ Law Enforcement
Several power lines and poles fallen across
the roadway near Sunrise Dr. and Pontatoc
Rd.
&&
KDEThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:06 PM MST | Severe Thunderstorm Warning | TWC | Graham | 39 min |
| Jul 25, 5:09 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 3 hr |
| Jul 25, 5:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 25, 5:13 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 47 min |
| Jul 25, 5:15 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 2 hr |
| Jul 25, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 5:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 33 min |
| Jul 25, 5:26 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 5:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 25, 5:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Jul 25, 5:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Jul 25, 5:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Jul 25, 6:01 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 6:05 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 40 min |
| Jul 25, 6:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 65 min |
| Jul 25, 6:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Jul 25, 6:18 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 10 min |
| Jul 25, 6:25 PM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Jul 25, 6:37 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 6:47 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 25, 6:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 57 min |
| Jul 25, 7:02 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 7:16 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 29 min |
| Jul 25, 8:01 PM MST | Areal Flood Advisory | TWC | Pima, Pinal, Santa Cruz | 4 hr |
| Jul 25, 8:18 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.